Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 369, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2012, 8:24 PM CDT for Knox County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 4, 2012, 8:43 PM CDT
- In force
- 19 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Knox County, TX
The radar
The Dyess AFB radar (KDYX), 118 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2833 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS54 KOUN 050124
SVROUN
TXC275-050200-
/O.NEW.KOUN.SV.W.0369.120605T0124Z-120605T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN KNOX COUNTY IN NORTHERN TEXAS...
* UNTIL 900 PM CDT
* AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO TWO INCHES IN DIAMETER. THIS STORM WAS LOCATED NEAR O'BRIEN...
MOVING NORTHWEST AT 15 MPH.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF EXTREME
SOUTHWESTERN KNOX COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE DAMAGING HAIL IS LIKELY. TAKE SHELTER NOW IN A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3340 9992 3341 10000 3351 10000 3351 9996
3343 9984 3339 9987
TIME...MOT...LOC 0120Z 117DEG 15KT 3339 9996
$$
CMS1 follow-up statement
436
WWUS54 KOUN 050143
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT MON JUN 4 2012
TXC275-050210-
/O.CAN.KOUN.SV.W.0369.000000T0000Z-120605T0200Z/
KNOX TX-
843 PM CDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN KNOX
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3340 9992 3341 10000 3351 10000 3351 9996
3343 9984 3339 9987
TIME...MOT...LOC 0143Z 117DEG 15KT 3339 9996
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:42 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 4, 6:42 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 642 PM CDT MON JUN 4 2012 .AVIATION... SCT TSRA MAY OCCUR VCNTY KSPS THIS EVENING. ISOLD TSRA ARE POSSIBLE ELSEWHERE THIS EVENING. CONVECTION SHOULD DIMINISH AFTER DARK...UNLESS THE TSRA COMPLEXES OVER W TX/E NM/SE CO/SW KS CAUSE UNEXPECTED LOW-LEVEL LIFT OR UPPER-LEVEL SUPPORT OVER OUR FORECAST AREA. OTHERWISE...EXPECT VFR CONDITIONS AND GENERALLY LIGHT WINDS THROUGH TOMORROW AFTERNOON. && .PREV DISCUSSION... /ISSUED 404 PM CDT MON JUN 4 2012/ DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS FAR WESTERN AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. SUBSIDENCE/STABILIZATION WEST OF ARKANSAS MCV IS EXPECTED TO KEEP STORM CHANCES VERY LOW TONIGHT ACROSS CENTRAL AND NORTH-CENTRAL OKLAHOMA. FLY IN THE OINTMENT THERE WILL BE WEAK FRONTAL BOUNDARY THAT WILL MOVE IN TONIGHT AND TUESDAY MORNING. PREVIOUS FORECAST OF CHANCE POPS ACROSS WESTERN AND SOUTHERN PORTIONS OF CWA...WITH LOWEST POPS ACROSS NORTHERN OKLAHOMA... WILL BE RETAINED THROUGH THE END OF THE WEEK. LARGE SCALE PATTERN OF HIGH AMPLITUDE RIDGE WITH WEAKNESS/UPPER LOW "TRAPPED" HAS HISTORICALLY LEAD TO DAY TO DAY MCS ACTIVITY THAT THE MODELS WILL HAVE TROUBLE FORECASTING. THUS...THE RELATIVELY LOW POPS DAY TO DAY THROUGH THE WEEK WILL LIKELY BE ADJUSTED BASED ON LATE DAY OVERNIGHT CONVECTIVE EVOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 89 67 85 / 10 20 20 20 HOBART OK 72 90 67 87 / 30 30 30 30 WICHITA FALLS TX 73 92 69 88 / 40 40 40 30 GAGE OK 66 87 62 88 / 20 20 20 20 PONCA CITY OK 68 87 63 86 / 10 20 10 20 DURANT OK 73 92 69 86 / 30 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/23/23
Hazardous weather outlook, Jun 4, 11:55 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUN 4 2012
OKZ004>048-050>052-TXZ083>090-051100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUN 4 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON
AND EVENING...BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.
DISCUSSION...
STRONG HEATING AND MUGGY CONDITIONS MAY RESULT IN WIDELY
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE
BEST CHANCE FOR STORMS WILL BE ACROSS THE SOUTHERN THIRD OF OKLAHOMA
AND WESTERN NORTH TEXAS...WHERE A WEAK MID-LEVEL TROUGH AXIS WILL
BE LOCATED. INSTABILITY WILL BE RATHER HIGH THIS AFTERNOON...SO
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...BUT WEAK MID AND
UPPER LEVEL WINDS WILL KEEP ORGANIZED SEVERE STORMS RATHER LOW.
STRONG WIND GUSTS NEAR 60 MPH...HEAVY RAINFALL...AND HALF-DOLLAR
SIZED HAIL MAY OCCUR WITH THE STRONGER STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL RIDGE WILL BE SITUATED OVER THE CENTRAL UNITED
STATES THIS WEEK. THIS WILL KEEP THUNDERSTORM CHANCES RATHER
LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY MORNING.In the hours before
Special weather statement, Jun 4, 8:08 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 PM CDT MON JUN 4 2012 TXZ087-050200- KNOX TX- 808 PM CDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX COUNTY UNTIL 900 PM CDT... AT 805 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCHESTER... MOVING NORTHWEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... KNOX CITY. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3340 9999 3352 9999 3358 9997 3340 9976 TIME...MOT...LOC 0105Z 127DEG 9KT 3334 9986 CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:08 PM CDT | Special Weather Statement | OUN | Knox | 52 min |
| Jun 4, 11:11 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Jun 4, 11:47 PM CDT | Special Weather Statement | OUN | Knox | 43 min |
| Jun 5, 12:41 AM CDT | Special Weather Statement | OUN | Foard, Knox | 49 min |
| Jun 5, 1:21 AM CDT | Special Weather Statement | OUN | Hardeman | 39 min |
| Jun 5, 1:24 AM CDT | Special Weather Statement | OUN | Baylor | 36 min |
| Jun 5, 1:53 AM CDT | Special Weather Statement | OUN | Wilbarger | 52 min |
| Jun 5, 2:04 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 12 min |
| Jun 5, 2:18 AM CDT | Special Weather Statement | OUN | Baylor | 27 min |
| Jun 5, 2:44 AM CDT | Special Weather Statement | OUN | Wichita | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.